MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ORISE? PROKNIFE; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION ORISE? PROKNIFE; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00519351
Medical Device Problem Codes Failure to Cut (2587); Material Deformation (2976); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/20/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a0501 captures the reportable investigation finding of electrode detached.Block h11: the returned orise proknife was analyzed, and a product analysis found the catheter was kinked.Functional inspection observed the electrode was broken and detached.The reported event of device failure to cut could not be confirmed.Based on all available information, it is likely that procedural factors, such as the length of time, power settings, handling technique, and tissue composition led to the damage of the electrode and subsequent use caused the electrode to detach.The kinks found on the catheter is likely due to the way in which the device was handled and manipulated during the procedure.Excessive manipulation of the device without enough care could have induced the defect found.Therefore, the most probable conclusion is adverse event related to procedure.Reported event of device failure to cut will be classified as cause not established due to this failure happened during the procedure and there is no objective evidence or descriptive conditions to establish the most probable cause.
 
Event or Problem Description
It was reported to boston scientific corporation that an orise proknife was used in the rectal/sigmoid during an endoscopic submucosal dissection (esd) procedure performed on (b)(6) 2025.The procedure started at 9:45 am.The physician used a technique where a knife cuts in retracted position in locations where there is a higher risk of perforation.The knife also cuts with the needle extended.There had been multiple device exchanges with a coag grasper.At around 11am, the physician noticed that the knife no longer cuts in the retracted position.The proknife was removed and cleaned thoroughly with both an alcohol wipe to remove eschar and using the built-in needle cleaner with the needle retracted.Neither of these resolved the issue and the needle could not be used to cut in the retracted position for the remainder of the case.It could also be seen that the silver part of the needle could no longer been seen when retracted.It was also noted at around 11am that there was a kink in the catheter.The procedure was completed with this device.There were no patient complications as a result of this event.This event has been deemed a reportable event based on the investigation finding of electrode detached.Please see block h11 for full investigation details.

Brand Name
ORISE? PROKNIFE
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
arlene acevedo gutierrez
300 boston scientific way
marlborough, MA 01752
7877968283
MDR Report Key21750694
Report Number3005099803-2025-01311
Device Sequence Number8263782
Product Code KNS
UDI-Device Identifier08714729999881
UDI-Public(01)08714729999881(17)250412(10)33415661
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K200404
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/12/2025
Device Model NumberM00519351
Device Catalogue NumberM00519351
Device Lot Number0033415661
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/25/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/09/2025
Initial Report FDA Received Date04/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown